The Annals of Applied Probability

Multitype branching limit behavior

Harry Cohn and Qiao Wang

Full-text: Open access


For a multitype branching process in varying environment convergent in probability, a certain sequence of linear combinations of the type sizes is shown to possess some convergence properties. This sequence turns out to be instrumental in deriving a condition for continuity of the limiting distribution function. An application to an $L_1$ convergent process whose offspring mean matrices are weakly ergodic is also given.

Article information

Ann. Appl. Probab., Volume 13, Number 2 (2003), 490-500.

First available in Project Euclid: 18 April 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Martingale varying environment multitype concentration function continuity space-time harmonic function


Cohn, Harry; Wang, Qiao. Multitype branching limit behavior. Ann. Appl. Probab. 13 (2003), no. 2, 490--500. doi:10.1214/aoap/1050689590.

Export citation


  • [1] ATHREy A, K. B. and NEY, P. (1972). Branching Processes. Springer, New York.
  • [2] BIGGINS, J. D., COHN, H. and NERMAN, O. (1999). Multity pe branching processes. Stochastic Process. Appl. 83 357-400.
  • [3] COHN, H. (1989). On the growth of the multity pe supercritical branching process in a random environment. Ann. Probab. 17 1118-1123.
  • [4] COHN, H. (1996). On the asy mptotic patterns of supercritical branching processes in varying environments. Ann. Appl. Probab. 6 896-902.
  • [5] COHN, H. (2001). Convergence in probability and almost sure with applications. Stochastic Process. Appl. 94 135-154.
  • [6] COHN, H. and NERMAN, O. (1990). On products of nonnegative matrices. Ann. Probab. 18 1806-1815.
  • [7] HAJNAL, J. (1976). On products of nonnegative matrices. Math. Proc. Cambridge Philos. Soc. 79 521-530.
  • [8] HATTORI, T. (1997). Asy mptotically one-dimensional diffusions and scale-irregular gaskets. J. Math. Sci. Univ. Toky o 4 229-278.
  • [9] JAGERS, P. (1975). Branching Processes with Biological Applications. Wiley, New York.
  • [10] JONES, O. D. (1997). On the convergence of the multity pe branching processes with varying environment. Ann. Appl. Probab. 7 772-801.
  • [11] JONES, O. D. (1999). Continuity for multi-ty pe branching processes with varying environments. J. Appl. Probab. 36 139-145.
  • [12] PETROV, V. V. (1995). Limit Theorems of Probability Theory: Sequences of Independent Random Variables. Clarendon Press, Oxford.
  • [13] MACPHEE, I. M. and SCHUH, H.-J. (1983). A Galton-Watson process in varying environment with essentially constant means and two rates of growth. Austral. J. Statist. 25 329-338.